Illinois, 2006

Damaging Wind in Illinois, January 2, 2006

January 2, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 2, 3:20 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 2, 3:20 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CST MON JAN 2 2006

.DISCUSSION...
UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION
DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE
INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO
AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND
LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE
DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW.  THIS WILL BE THE
MOST IMPORTANT WX EVENT OF THE WEEK.

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800
AM.
IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL
800 AM
.
&&

PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA.  THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA.  AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

TES

In the hours before

Local storm report, Jan 2, 5:15 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   COUNTY OFFICIAL

            LARGE TREES DOWN IN REYNOLDS.

&&

CVKING
Local storm report, Jan 2, 5:37 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
537 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             2 W GERALD              38.40N 91.37W
01/02/2006  1.75 INCH        GASCONADE          MO   COUNTY OFFICIAL

0230 AM     HAIL             4 SW WASHINGTON         38.51N 91.06W
01/02/2006  1.00 INCH        FRANKLIN           MO   TRAINED SPOTTER

0245 AM     HAIL             TROY                    38.98N 90.98W
01/02/2006  1.00 INCH        LINCOLN            MO   CO-OP OBSERVER

0300 AM     TORNADO          2 W NEW MELLE           38.71N 90.92W
01/02/2006                   ST. CHARLES        MO   PUBLIC

            POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
            ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
            THIS IS ABOUT 2 MILES WEST OF NEW MELLE.

0313 AM     HAIL             WARRENTON               38.82N 91.14W
01/02/2006  0.75 INCH        WARREN             MO   TRAINED SPOTTER

0335 AM     FUNNEL CLOUD     FOLEY                   39.05N 90.74W
01/02/2006                   LINCOLN            MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
            AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.

0340 AM     TSTM WND DMG     NEW MELLE               38.71N 90.88W
01/02/2006                   ST. CHARLES        MO   EMERGENCY MNGR

            12 INCH DIAMETER TREE BLOWN OVER.

0342 AM     FUNNEL CLOUD     1 NE WRIGHT CITY        38.84N 91.01W
01/02/2006                   WARREN             MO   TRAINED SPOTTER

            WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
            WEATHER SPOTTER.

0345 AM     HAIL             3 N UNION               38.49N 91.01W
01/02/2006  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0420 AM     TSTM WND DMG     REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   COUNTY OFFICIAL

            LARGE TREES DOWN IN REYNOLDS.

0420 AM     TORNADO          REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   LAW ENFORCEMENT

            ...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES
            SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY
            SHERIFF ON THE WAY TO INVESTIGATE.

0432 AM     HAIL             5 NE LAKE ST. LOUIS     38.84N 90.73W
01/02/2006  0.88 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0501 AM     HAIL             WELDON SPRING           38.72N 90.65W
01/02/2006  0.75 INCH        ST. CHARLES        MO   NWS EMPLOYEE

0510 AM     HAIL             HARVESTER               38.75N 90.58W
01/02/2006  1.00 INCH        ST. CHARLES        MO   EMERGENCY MNGR

&&

CVKING
Local storm report, Jan 2, 5:43 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             BATCHTOWN               39.03N 90.65W
01/02/2006  0.75 INCH        CALHOUN            IL   EMERGENCY MNGR

&&

CVKING
Local storm report, Jan 2, 5:51 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     WOODSON TERRACE         38.73N 90.36W
01/02/2006                   ST. LOUIS          MO   PUBLIC

            CAR PORT BLOWN OVER.

&&

CVKING
Local storm report, Jan 2, 6:02 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             4 SE BELLEVIEW          37.64N 90.70W
01/02/2006  0.88 INCH        IRON               MO   CO-OP OBSERVER

&&

CVKING
Local storm report, Jan 2, 6:10 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             2 NW TROY               39.00N 91.00W
01/02/2006  1.00 INCH        LINCOLN            MO   COUNTY OFFICIAL

&&

CVKING

The radar

The St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 12:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Randolph

When
January 2, 6:10 AM CST
Where
Randolph County, 3 mi SE of Red Bud
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.183, -89.950

A NWS cooperative observer reported wind damage to a grain bin and a couple of farm outbuildings.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488445.